Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 6, 2009, 3:30 AM CST. It took effect at Jan 6, 2009, 12:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 6, 2009, 12:00 PM CST
- Expired
- Jan 7, 2009, 9:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
271 WHUS74 KMOB 060930 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 330 AM CST TUE JAN 6 2009 ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM NOON TODAY TO 9 PM CST WEDNESDAY. .SOUTHERLY WINDS ARE EXPECTED TO INCREASE THIS MORNING...BECOMING STRONG BY AFTERNOON AND CONTINUING THIS EVENING. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BETWEEN 20 AND 30 KNOTS SUSTAINED FOLLOWING A COLD FRONTAL PASSAGE TONIGHT. GUSTS TO GALE FORCE OR ABOVE POSSIBLE IN THUNDERSTORMS THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO BETWEEN 8 AND 12 FEET OVERNIGHT. GMZ650-655-670-675-061530- /O.NEW.KMOB.SC.Y.0001.090106T1800Z-090108T0300Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 330 AM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 KNOTS THIS AFTERNOON...WINDS BECOMING WESTERLY AT 20 TO 30 KNOTS FOLLOWING A FRONTAL PASSAGE THIS EVENING. SEAS ARE EXPECTED TO BUILD TO BETWEEN 8 AND 12 FEET BY TONIGHT AND REMAIN THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
872 WHUS74 KMOB 061535 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 935 AM CST TUE JAN 6 2009 ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM NOON TODAY TO 9 PM CST WEDNESDAY. .SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THIS AFTERNOON...BECOMING STRONG AND CONTINUING THIS EVENING. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BETWEEN 20 AND 30 KNOTS SUSTAINED FOLLOWING A COLD FRONTAL PASSAGE TONIGHT. GUSTS TO GALE FORCE OR ABOVE POSSIBLE IN THUNDERSTORMS THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO BETWEEN 8 AND 12 FEET OVERNIGHT. GMZ630-062345- /O.EXA.KMOB.SC.Y.0001.090106T1800Z-090108T0300Z/ MOBILE BAY- 935 AM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS INTO THIS AFTERNOON...WITH WINDS BECOMING WESTERLY AT 20 TO 25 KNOTS FOLLOWING A FRONTAL PASSAGE THIS EVENING. BAY WATERS WILL BECOME ROUGH AS THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-062345- /O.CON.KMOB.SC.Y.0001.090106T1800Z-090108T0300Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 935 AM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 KNOTS THIS AFTERNOON...WINDS BECOMING WESTERLY AT 20 TO 30 KNOTS FOLLOWING A FRONTAL PASSAGE THIS EVENING. SEAS ARE EXPECTED TO BUILD TO BETWEEN 8 AND 12 FEET BY TONIGHT AND REMAIN THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
632 WHUS74 KMOB 062134 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 334 PM CST TUE JAN 6 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM CST WEDNESDAY. .SOUTHERLY WINDS CONTINUE TO INCREASE THROUGH THE AFTERNOON... BECOMING STRONG AND CONTINUING THIS EVENING. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BETWEEN 20 AND 30 KNOTS SUSTAINED FOLLOWING A COLD FRONTAL PASSAGE TONIGHT. GUSTS TO GALE FORCE OR ABOVE POSSIBLE IN THUNDERSTORMS THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO BETWEEN 8 AND 12 FEET OVERNIGHT. GMZ630-650-655-670-675-070545- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090108T0300Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 334 PM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY. SOUTHERLY WINDS HAVE INCREASED TO BETWEEN 20 AND 25 KNOTS THIS AFTERNOON. WINDS WILL BECOMING NORTHWESTERLY 20 TO 30 KNOTS FOLLOWING A FRONTAL PASSAGE THIS EVENING. SEAS ARE EXPECTED TO BUILD TO BETWEEN 8 AND 12 FEET BY TONIGHT AND REMAIN THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
358 WHUS74 KMOB 070409 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1009 PM CST TUE JAN 6 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY FOR THE OFFSHORE PORTION OF THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS...AND IS IN EFFECT UNTIL 1 PM WEDNESDAY FOR MOBILE BAY AND THE NEAR SHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA... .STRONG ONSHORE WINDS AHEAD OF A COLD FRONT ADVANCING FROM THE WEST WILL SWITCH TO THE WEST AS THE FRONT MOVES ACROSS THE MARINE AREA OVERNIGHT. THE STRONG WESTERLY WINDS WILL SUBSIDE DURING WEDNESDAY AS HIGH PRESSURE BUILDS IN THE MARINE AREA. GMZ630-650-655-071215- /O.EXT.KMOB.SC.Y.0001.000000T0000Z-090107T1900Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 1009 PM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CST WEDNESDAY. SOUTH WINDS NEAR 20 KNOTS WILL BECOME WEST AT 20 TO 25 KNOTS OVERNIGHT THEN DECREASING TO AROUND 15 KNOTS DURING THE EARLY AFTERNOON ON WEDNESDAY. SEAS WILL BUILD TO 5 TO 8 FEET TONIGHT THEN SUBSIDE TO 3 TO 5 FEET WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-071215- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090108T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1009 PM CST TUE JAN 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY. SOUTH WINDS AT 20 TO 25 KNOTS WILL BECOME WEST AROUND 25 KNOTS OVERNIGHT THEN DECREASING TO AROUND 15 KNOTS BY THE MID AFTERNOON HOURS ON WEDNESDAY. SEAS WILL BUILD TO 8 AND 10 FEET TONIGHT THEN SUBSIDE TO 4 TO 6 FEET WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS74 KMOB 070949 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 349 AM CST WED JAN 7 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST TONIGHT FOR THE OFFSHORE PORTION OF THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS...AND IS IN EFFECT UNTIL 1 PM TODAY FOR MOBILE BAY AND THE NEAR SHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA... .A COLD FRONT HAS MOVED EAST OF DESTIN...LEAVING AN INCREASING WESTERLY WIND ACROSS THE MARINE AREA. THE STRONG WESTERLY WINDS WILL DIMINISH THIS AFTERNOON AS HIGH PRESSURE MOVES TO THE MARINE AREA. SEAS WILL SUBSIDE BY THIS EVENING OVER THE FAR OFFSHORE WATERS. GMZ630-650-655-071600- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090107T1900Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 349 AM CST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. WESTERLY WINDS AT 20 TO 25 KNOTS WILL DIMINISH DURING THE EARLY AFTERNOON. SEAS BETWEEN 5 TO 8 FEET WILL SLOWLY SUBSIDE TO 3 TO 5 AS THE WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-071600- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090108T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 349 AM CST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WESTERLY WINDS AROUND 25 KNOTS WILL CONTINUE THROUGH THE DAY...DIMINISHING LATER THIS EVENING. SEAS ARE EXPECTED TO BUILD TO BETWEEN 7 AND 10 FEET THIS MORNING...THEN SLOWLY SUBSIDE LATER TONIGHT AS THE WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
286 WHUS74 KMOB 071515 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 915 AM CST WED JAN 7 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST TONIGHT FOR THE OFFSHORE PORTION OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS...AND IS IN EFFECT UNTIL 1 PM TODAY FOR MOBILE BAY AND THE NEAR SHORE WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A COLD FRONT HAS MOVED EAST OF DESTIN...LEAVING A STRONG WEST TO NORTHWESTERLY WIND ACROSS THE MARINE AREA. THE STRONG WINDS WILL DIMINISH THIS AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE WEST. SEAS WILL SUBSIDE BY THIS EVENING OVER THE FAR OFFSHORE WATERS. GMZ630-650-655-071900- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090107T1900Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 915 AM CST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. WESTERLY WINDS AT 20 TO 25 KNOTS WILL DIMINISH DURING THE EARLY AFTERNOON. SEAS FROM 5 TO 7 FEET WILL SLOWLY SUBSIDE TO 3 TO 5 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-072315- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090108T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 915 AM CST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WESTERLY WINDS AROUND 25 KNOTS WILL CONTINUE THROUGH THE DAY... DIMINISHING LATER THIS EVENING. SEAS FROM 8 AND 10 FEET WILL SLOWLY SUBSIDE TO AROUND 5 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
635 WHUS74 KMOB 071939 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 139 PM CST WED JAN 7 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST TONIGHT FOR THE OFFSHORE PORTION OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS... .STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THE EARLY EVENING HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. SEAS FROM 7 TO 10 FEET WELL OFFSHORE WILL GRADUALLY SUBSIDE TO AROUND 5 FEET THIS EVENING. GMZ670-675-080300- /O.CON.KMOB.SC.Y.0001.000000T0000Z-090108T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 139 PM CST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. NORTHWESTERLY WINDS 15 TO 20 KNOTS WILL CONTINUE TO GRADUALLY DIMINISH AND BECOME MORE SOUTHWESTERLY THROUGH THIS EVENING. SEAS FROM 7 TO 10 FEET WILL ALSO SLOWLY SUBSIDE TO AROUND 5 FEET THIS EVENING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 11:46 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 5, 11:46 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1146 PM CST MON JAN 5 2009
.AVIATION...FOR THE 06Z ISSUANCE...SOUTHWEST WINDS NEAR 10 KNOTS OR
SO WILL CONTINUE TO FAVOR GRADUALLY LOWERING STRATUS OVERNIGHT.
WILL INCLUDE A TEMPO GROUP FOR VISIBILITIES DROPPING TO AROUND 1
MILE WITH CEILINGS DOWN TO 300 FT IF WINDS MANAGE TO DECOUPLE
SOMEWHAT LATER TONIGHT. CEILINGS RISE WITH MIXING ON TUESDAY AND
SHIFTED THE PROB30 GROUP LATER A BIT FOR MAINLY EARLY TO MID
AFTERNOON THUNDERSTORMS. WENT WITH PREVAILING THUNDERSTORMS AT 23Z
FOR MOB AND BFM AND 01Z AT PNS THEN ADDED A TEMPO GROUP FOR GUSTY
WINDS AND MUCH LOWER VISIBILITIES WITH HEAVY THUNDERSTORMS AS THE
SQUALL LINE MOVES THROUGH THE AREA. /29
** PREVIOUS DISCUSSION **
.UPDATE...FAIRLY SHARP THERMAL GRADIENT MARKS A STALLED SURFACE
FRONTAL ZONE POSITIONED FROM THE MID ATLANTIC...SOUTHWEST THROUGH
CENTRAL ALABAMA/MISSISSIPPI AND LOUISIANA TO OFF THE TEXAS COAST.
EAST OF THIS BOUNDARY...THE FORECAST AREA IS UNDER THE INFLUENCE OF
AN UNSEASONABLY WARM AND MOIST AIRMASS. FIRST ITEM IS FOG. SOUTHERLY
FLOW IS A LITTLE BIT HIGHER ALONG THE COAST THAN WHAT WE OBSERVED 24
HOURS AGO. THIS IS MITIGATING FOG FORMATION. HOWEVER...GIVEN THE
DEGREE OF SURFACE MOISTURE WITH DEWPOINTS NEAR 66 DEGREES AND WATER
TEMPERATURES NEAR THE COAST AROUND 59 DEGREES...COULD SEE SOME PATCHY
ADVECTIVE FOG CREEPING NORTHWARD OVER THE SOUTHERN ZONES AND HAVE
ADDED THIS TO THE GRIDDED FORECAST FOR TONIGHT. PROBABILITIES OF
PRECIPITATION FORECAST TO INCREASE DURING THE PREDAWN HOURS TUESDAY
ESPECIALLY OVER THE FAR NORTHWEST ZONES AS THESE AREAS ARE CLOSER TO
THE FASTER HIGH LEVEL SOUTHWEST FLOW AND POTENTIAL OF BETTER LIFT
FROM MID LEVEL IMPULSES PASSING THROUGH THESE AREAS. WILL NOT MAKE
ANY CHANGES TO NIGHTTIME LOWS ON THIS UPDATE.
SECOND ITEM IS AN UPDATE TO THE HAZARDOUS WEATHER OUTLOOK...PROVIDING
SPECIFICS ON TIMING THE PASSAGE OF SEVERE THUNDERSTORMS ON TUESDAY.
MAKE SURE WEATHER RADIOS ARE IN GOOD WORKING ORDER AND SET TO TONE
ALERT FOR POTENTIAL WATCHES AND WARNINGS THROUGH THE COURSE OF THE
DAY.
RECENT RAINS RECEIVED OVER THE LAST WEEK MAINLY EAST OF INTERSTATE
65 FROM CENTURY FLORIDA TO EVERGREEN ALABAMA AND LITTLE IN THE WAY
OF DRY WEATHER HAS CAUSED ANTECEDENT SOIL MOISTURE LEVELS TO BE HIGH.
THUS...RAINS WE EXPECT ON TUESDAY COULD LEAD TO RUNOFF AND POTENTIAL
FLOODING OVER LOW LYING AREAS AND THOSE AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. CONSIDERING THIS...FLASH FLOOD WATCHES
REMAIN IN EFFECT BEGINNING TUESDAY AFTERNOON FOR ZONES NORTH OF THE
IMMEDIATE COAST. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 74 53 61 / 30 80 90 10
PENSACOLA 63 74 54 64 / 20 40 90 20
DESTIN 64 74 57 62 / 10 40 80 20
EVERGREEN 59 74 51 58 / 30 70 90 20
WAYNESBORO 59 68 46 56 / 60 100 90 20
CAMDEN 59 73 50 57 / 60 90 90 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM NOON TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH FROM NOON TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH FROM NOON TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jan 5, 6:21 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...RESEND NATIONAL WEATHER SERVICE MOBILE AL 621 PM CST MON JAN 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 062300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 621 PM CST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND TUESDAY. THE SEVERE WEATHER RISK INCREASES THROUGH THE DAY TUESDAY. A WAVE OF FRONTAL LOW PRESSURE IS FORECAST TO MOVE NORTHEAST ACROSS SOUTH CENTRAL MISSISSIPPI TUESDAY AFTERNOON...BRINGING AN INCREASINGLY MOIST AND UNSTABLE AIR MASS NORTHWARD THROUGH THE REGION. THUNDERSTORMS WILL LIKELY INTENSIFY TO SEVERE LEVELS OVER SOUTHEAST MISSISSIPPI BY MID TO LATE MORNING TUESDAY. STORMS WILL BE ORGANIZING INTO A SQUALL LINE...SPREADING EASTWARD INTO SOUTHWEST ALABAMA DURING THE LATE MORNING AND AFTERNOON. THE LINE THEN ADVANCES EAST OF THE INTERSTATE 65 CORRIDOR AND ACROSS THE WESTERN FLORIDA PANHANDLE TUESDAY EVENING. STRONG LOW LEVEL WINDS SUGGEST THAT SUFFICIENT SHEAR WILL BE IN PLACE...SUPPORTIVE OF ISOLATED TORNADOES. THE LATEST AVAILABLE DATA SUGGESTS THAT THE ENVIRONMENT ALONG AND NORTH OF A BRANTLEY ALABAMA TO WIGGINS MISSISSIPPI LINE APPEARS THE MOST FAVORABLE FOR ISOLATED TORNADIC THUNDERSTORMS. ALONG THE COASTAL ZONES...STRAIGHT LINE DAMAGING WINDS APPEAR TO BE THE MAIN THREAT. IN ADDITION TO THE SEVERE WEATHER...STORMS WILL PRODUCE LOCALLY HEAVY RAINS. STRONG SOUTHERLY WINDS OVER THE COASTAL AND OFFSHORE WATERS TUESDAY AND BUILDING SEAS WILL CREATE HAZARDOUS CONDITIONS FOR SMALLER MARINE CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. IN THE WAKE OF A COLD FRONT...STRONG WEST TO NORTHWEST WINDS AND HIGH SEAS WILL CAUSE HAZARDOUS CONDITIONS TO PERSIST THROUGH WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SATURDAY AS A COLD FRONT SINKS SOUTH ACROSS THE AREA. WITH THE FRONT MOVING SOUTH OF THE MARINE AREA LATER ON SATURDAY...A STRONG NORTHERLY FLOW BRINGS A RETURN TO HIGH SEAS AND HAZARDOUS CONDITIONS FOR MARINE NAVIGATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS EXPECTED TO BE REQUIRED ON TUESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:28 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 12 days |
| Jan 6, 9:29 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 13 days |
| Jan 6, 4:36 PM CST | Tornado Warning | MOB | Washington | 24 min |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.